MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 5F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER PUNCTUR-GU; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 5F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER PUNCTUR-GU; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reds2337 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reds2337) have been reported from the same facility in (b)(6).
 
Event or Problem Description
It was reported that this patient was admitted to general icu due to subarachnoid hemorrhage from rupture of anterior communication aneurysm on (b)(6) 2020.On (b)(6), a pqc catheter was placed from the left basilic vein under the guidance of ultrasound using the seldinger technique due to the need of liquid treatment.37 cm of the catheter was inserted with another 5cm exposed externally.The puncture succeeded only by one time and the catheterization went smoothly.On (b)(6) this patient moved the arm as elevating the bed for lunch, and found that the catheter ruptured, notified the nurse immediately.Catheter removal was performed.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a break was confirmed, but the cause could not be determined from the two photographs that were provided for investigation.The photo showed a per-q-cath picc with a break in the tubing at the distal end of the taper of the molded hub.The characteristics of the broken ends of the catheter could not be observed in the photo.The molded wings were secured to a statlock stabilization device.The statlock device was not secured to the patient.A transparent dressing had been placed over the catheter and the edge of the dressing adjacent to the broken end of the catheter was pulled away from the skin.Since a break in the catheter was evident in the photo, the complaint was confirmed; however, there was insufficient evidence to determine cause of the reported event.As evidence of use was observed in the photo, potential contributing factors include tensile damage from patient interference or dressing change.A lot history review (lhr) of reds2337 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reds2337) have been reported from the same facility in china.
 
Event or Problem Description
It was reported that this patient was admitted to general icu due to subarachnoid hemorrhage from rupture of anterior communication aneurysm on (b)(6) 2020.On (b)(6) , a pqc catheter was placed from the left basilic vein under the guidance of ultrasound using the seldinger technique due to the need of liquid treatment.37 cm of the catheter was inserted with another 5cm exposed externally.The puncture succeeded only by one time and the catheterization went smoothly.On (b)(6) , this patient moved the arm as elevating the bed for lunch, and found that the catheter ruptured, notified the nurse immediately.Catheter removal was performed.

Brand Name
PER-Q-CATH PLUS 5F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER PUNCTUR-GU
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9933493
Report Number3006260740-2020-01196
Device Sequence Number11700473
Product Code LJS
UDI-Device Identifier00801741074929
UDI-Public(01)00801741074929
Combination Product (Y/N)N
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue Number4135115
Device Lot NumberREDS2337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date04/07/2020
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1